MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BROACH SIZE 4; INSTRUMENT, HIP

ZIMMER BIOMET, INC. BROACH SIZE 4; INSTRUMENT, HIP
Catalog Number 574999040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while removing the broach, the male junction fractured off.There was no patient injury as a result of the malfunction.There is no further information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Device initially reported under incorrect mfr #0001825034-2025-00128.H6: proposed component code: mechanical (g04) - rasp.Visual examination of the returned product identified flat surface around the etch shows indentations and gouge damage from previous uses.Post is confirmed fractured from the broach and post was not returned for review.No other damage is noted.Fracture analysis has been previously analyzed for this fracture location where overload was identified as the mode of failure.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BROACH SIZE 4
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22052115
Report Number0001822565-2025-01464
Device Sequence Number18369729
Product Code LXH
UDI-Device Identifier00889024510142
UDI-Public(01)00889024510142(10)64726648
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number574999040
Device Lot Number64726648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale